Alert archive / Maine / High Wind Watches in 2012

High Wind Watch 1, NWS Gray, ME

October 27, 20127 counties in New Hampshire; 11 counties in Maine

NWS Gray, ME issued this high wind watch at Oct 27, 2012, 4:10 PM EDT for 7 counties in New Hampshire; 11 counties in Maine. It took effect at Oct 29, 2012, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 4:10 PM EDT (20:10 UTC)
In effect from
Oct 29, 2012, 2:00 PM EDT
Expired
Oct 28, 2012, 3:14 PM EDT
In force
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 27 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WWUS71 KGYX 272010
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
410 PM EDT SAT OCT 27 2012

...HIGH WIND WATCH IN EFFECT MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

.THE REMNANTS OF HURRICANE SANDY WILL MAKE LANDFALL NEAR OCEAN
CITY NEW JERSEY MONDAY EVENING. STRONG WINDS WILL AFFECT MUCH OF
NEW ENGLAND AS THE STORM MOVES INLAND. WINDS OF 25 TO 35 MPH WITH
GUSTS TO 60 MPH WILL DEVELOP MONDAY AFTERNOON INTO TUESDAY
MORNING.

MEZ012>014-018>028-NHZ003>010-013-014-280815-
/O.NEW.KGYX.HW.A.0001.121029T1800Z-121030T1200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE...
WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
410 PM EDT SAT OCT 27 2012

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING. 

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...MONDAY AFTERNOON INTO TUESDAY MORNING.

* IMPACTS...STRONG WINDS MAY DOWN TREES AS WELL AS POWER LINES
  CAUSING POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HANES
4 follow-up statements
542 
WWUS71 KGYX 280233
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1033 PM EDT SAT OCT 27 2012

...HIGH WIND WATCH IN EFFECT MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

.THE REMNANTS OF HURRICANE SANDY WILL MAKE LANDFALL NEAR OCEAN
CITY NEW JERSEY MONDAY EVENING. STRONG WINDS WILL AFFECT MUCH OF
NEW ENGLAND AS THE STORM MOVES INLAND. WINDS OF 25 TO 35 MPH WITH
GUSTS TO 60 MPH WILL DEVELOP MONDAY AFTERNOON INTO TUESDAY
MORNING.

MEZ012>014-018>028-NHZ003>010-013-014-281145-
/O.CON.KGYX.HW.A.0001.121029T1800Z-121030T1200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE...
WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
1033 PM EDT SAT OCT 27 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...MONDAY AFTERNOON INTO TUESDAY MORNING.

* IMPACTS...STRONG WINDS MAY DOWN TREES AS WELL AS POWER LINES 
  CAUSING POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
177 
WWUS71 KGYX 280735
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
335 AM EDT SUN OCT 28 2012

...HIGH WIND WATCH IN EFFECT MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

.THE REMNANTS OF HURRICANE SANDY WILL MOVE NORTH THROUGH THE
WESTERN ATLANTIC TODAY AND THEN TURN WEST TOWARD THE MID ATLANTIC
COAST ON MONDAY. STRONG WINDS WILL AFFECT MUCH OF NEW ENGLAND WELL
AWAY FROM THE STORM CENTER AS THE PRESSURE GRADIENT WILL BE STRONG
BETWEEN THE DEEP LOW TO THE SOUTH AND THE STRONG HIGH TO THE
NORTH. NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
BE POSSIBLE MONDAY INTO MONDAY NIGHT. THE STRONGEST WINDS WILL BE
ALONG THE COAST AND IN THE HIGHER TERRAIN.

MEZ012>014-018>028-NHZ003>010-013-014-281545-
/O.CON.KGYX.HW.A.0001.121029T1800Z-121030T1200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE...
WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
335 AM EDT SUN OCT 28 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

* WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...MONDAY AFTERNOON INTO TUESDAY MORNING.

* IMPACTS...STRONG WINDS MAY DOWN TREES AS WELL AS POWER LINES 
  CAUSING POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
394 
WWUS71 KGYX 281323
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
923 AM EDT SUN OCT 28 2012

...HIGH WIND WATCH IN EFFECT MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

.THE REMNANTS OF HURRICANE SANDY WILL MOVE NORTH THROUGH THE
WESTERN ATLANTIC TODAY AND THEN TURN WEST TOWARD THE MID ATLANTIC
COAST ON MONDAY. STRONG WINDS WILL AFFECT MUCH OF NEW ENGLAND
WELL AWAY FROM THE STORM CENTER AS THE PRESSURE GRADIENT WILL BE
STRONG BETWEEN THE DEEP LOW TO THE SOUTH AND THE STRONG HIGH TO
THE NORTH. NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH
WILL BE POSSIBLE MONDAY INTO MONDAY NIGHT. THE STRONGEST WINDS
WILL BE ALONG THE COAST AND IN THE HIGHER TERRAIN.

MEZ012>014-018>028-NHZ003>010-013-014-282130-
/O.CON.KGYX.HW.A.0001.121029T1800Z-121030T1200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE...
WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
923 AM EDT SUN OCT 28 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

* WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...MONDAY AFTERNOON INTO TUESDAY MORNING.

* IMPACTS...STRONG WINDS MAY DOWN TREES AS WELL AS POWER LINES 
  CAUSING POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
941 
WWUS71 KGYX 281914
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
314 PM EDT SUN OCT 28 2012

...HIGH WIND WARNING IN EFFECT MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

MEZ012>014-018>028-NHZ003>010-013-014-290315-
/O.UPG.KGYX.HW.A.0001.121029T1800Z-121030T1200Z/
/O.NEW.KGYX.HW.W.0001.121029T1800Z-121030T1200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE...
WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
314 PM EDT SUN OCT 28 2012

...HIGH WIND WARNING IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...EAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR MONDAY AFTERNOON AND MONDAY NIGHT.

* IMPACTS...WIDESPREAD POWER OUTAGES ARE POSSIBLE FROM DOWNED
  TREES AND POWER LINES. NEAR THE COAST WHERE THE WINDS WILL BE
  STRONGEST...MINOR STRUCTURAL DAMAGE MAY ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO DOWNED TREES...POWER OUTAGES...AND
STRUCTURAL DAMAGE.

&&

$$

MEZ007>009-NHZ001-002-290315-
/O.NEW.KGYX.HW.W.0001.121029T1800Z-121030T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER
314 PM EDT SUN OCT 28 2012

...HIGH WIND WARNING IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT
TUESDAY. 

* WINDS...EAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR MONDAY AFTERNOON AND MONDAY NIGHT.

* IMPACTS...WIDESPREAD POWER OUTAGES ARE POSSIBLE FROM DOWNED
  TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO DOWNED TREES...POWER OUTAGES...AND
STRUCTURAL DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this high wind watch went out at Oct 27, 4:09 PM EDT, 1 minute earlier.

Area forecast discussion, Oct 27, 4:09 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
409 PM EDT SAT OCT 27 2012

.SYNOPSIS...
HIGH PRESSURE WILL BEGIN TO RETREAT TO THE NORTH AND EAST TONIGHT
AS HURRICANE SANDY MOVES NORTHWARD. EXPECT INCREASING CLOUDS
DURING THE DAY TOMORROW AHEAD OF THE STORM. BY MONDAY MORNING WE
WILL BEGIN TO FEEL THE EFFECTS OF THE STORM...EVEN THOUGH IT WILL
STILL BE SEVERAL HUNDRED MILES TO OUR SOUTH. AS THE STORM TURNS
AND MAKES LANDFALL NEAR NEW JERSEY...WINDS OVER NORTHERN NEW
ENGLAND WILL INCREASE. EXPECT THE HEAVIEST OF THE RAIN AND THE
STRONGEST OF THE WINDS TO OCCUR MONDAY NIGHT. THE STORM PRETTY
MUCH STALLS OVER PENNSYLVANIA TUESDAY AND INTO WEDNESDAY AND
CONTINUES TO PRODUCE RAIN SHOWERS OVER NORTHERN NEW ENGLAND. IT
WILL TAKE THE MAJORITY OF THE WEEK FOR THE STORM TO WORK ITS WAY
OFF TO THE NORTH AND EAST. IT WILL CONTINUE TO PRODUCE SCATTERED
SHOWERS AND UNSTABLE CONDITIONS THROUGH THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
EXPECT INCREASING CLOUDS FROM THE SOUTH DURING THE OVERNIGHT
HOURS. VISIBLE SATELLITE IMAGERY SHOWS A FOG BANK HUGGING THE
COAST THIS AFTERNOON. EXPECT THIS TO MOVE INLAND ONCE DIURNAL
HEATING GOES AWAY. SHOULD HAVE SOME PRETTY WIDESPREAD FOG BY
MORNING.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
EXPECT A RELATIVELY QUIET DAY ON SUNDAY WITH INCREASING CLOUDS
AS THE DAY PROGRESSES. THAT WILL ALL START TO CHANGE SUNDAY NIGHT.
AS HURRICANE SANDY PROGRESSES NORTHWARD...THE PRESSURE GRADIENT
BETWEEN THE HIGH TO OUR NORTH AND THE STORM WILL BEGIN TO
INCREASE. BOTH THE NAM AND THE GFS ARE NOW INDICATING 40KTS OF
EASTERLY WIND AT 925MB BY 06Z MONDAY. EXPECT THE MOIST EASTERLY
FLOW TO GENERATE SOME UPSLOPE SHOWERS OVER THE FOOTHILLS AND EVEN
INTO THE WESTERN MOUNTAINS. BY 12Z MONDAY THE PRESSURE GRADIENT
WILL HAVE INCREASED EVEN MORE WITH 55KTS BEING INDICATED AT 925MB.
IT IS LIKELY THAT THE WATERS WILL SEE GALE FORCE WINDS BEFORE
DAYBREAK MONDAY. ALTHOUGH THERE WILL LIKELY BE SOME RAIN SUNDAY
NIGHT...THE MAIN EVENT WILL BE IN THE LATER PERIODS OF THE
FORECAST.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
SANDY WILL BE MAKING LANDFALL SOMEWHERE FROM OCEAN CITY TO LONG
ISLAND MONDAY EVENING. THE STORM WILL HAVE DROPPED TO NEAR HISTORIC
LOW PRESSURE LEVELS (~955MB). THIS IS A VERY LARGE STORM AND EVEN
THOUGH IT WILL BE MAKING LANDFALL SOUTH OF NEW ENGLAND THE EFFECTS
WILL BE FELT WELL AWAY FROM THE CENTER.

BUFKIT AND MODEL WIND FIELDS SHOW 80 KTS AS LOW AS 900MB OVER MUCH
OF NH AND MAINE MONDAY NIGHT AS SANDY TURNS INLAND. THE QUESTION IS
WHETHER OR NOT THESE WINDS WILL MIX ALL THE WAY TO THE SURFACE. WITH
RAIN IN THE FORECAST AND THE INTERACTION OF TERRAIN...IT WILL NOT
TAKE MUCH FOR THIS TO OCCUR. WE HAVE ISSUED A HIGH WIND WATCH FOR
MOST OF THE AREA EXCEPT FOR THE FAR NORTHERN COUNTIES. THE WINDS
WILL CAUSE NUMEROUS TREES AND POWER LINES TO FALL AND TRIGGER
WIDESPREAD POWER OUTAGES. THE WINDS WILL BE HIGHEST IN ABOUT A 12
HR PERIOD MONDAY EVENING INTO EARLY TUESDAY MORNING WHEN GUSTS
COULD REACH 60 MPH.

FOR THE WATERS...A STORM WATCH HAS BEEN ISSUED AS WINDS INCREASE.
GALE CONDITIONS MAY OCCUR SLIGHTLY BEFORE STORM CONDITIONS DEVELOP
BUT IN ORDER TO AVOID CONFUSING OUR CUSTOMERS WE WENT STRAIGHT TO A
STORM WATCH. CURRENT STORM SURGE FORECASTS ARE BETWEEN 2-3 FEET
WHICH COMBINED WITH THE EFFECT OF THE APPROACHING FULL MOON COULD
RESULT IN COASTAL FLOODING AND SPLASHOVER. THIS WILL NEED TO BE
WATCHED.

AS FOR RAINFALL...WE ARE ANTICIPATING THE BULK OF IT TO FALL MONDAY
NIGHT AS WELL...HELPING WITH THE DOWNWARD MOMENTUM TRANSFER OF THE
STRONG WINDS. RAINFALL TOTALS WILL LIKELY REACH 1-3 INCHES WITH
HIGHER TOTALS. THIS WILL RESULT IN SMALL STREAM AND URBAN FLOODING
WITH THE HIGHEST AMOUNTS OVER THE FOOTHILLS. EVEN AFTER THE INITIAL
RAINS...THE STORM SYSTEM WILL LINGER INLAND OVER PENNSYLVANIA AND
NEW YORK AS AN ATMOSPHERIC BLOCKING PATTERN TO THE EAST HOLDS IT IN
PLACE. THIS WILL BRING ANOTHER HALF INCH OR SO OF PRECIPITATION TO
OUR AREA EACH DAY. FINALLY THE LOW WILL LIFT NORTH ON THURSDAY.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM...EXPECT VFR CONDITIONS TO DETERIORATE TO IFR/LIFR THIS
EVENING AS FOG SETS UP AGAIN ACROSS THE FORECAST AREA. INCREASING
CLOUDS ON SUNDAY WILL KEEP TAF SITES AT MVFR/IFR CONDITIONS BEFORE
IFR/LIFR CONDITIONS RETURN LATE SUNDAY NIGHT.

LONG TERM...IFR OR WORSE CONDITIONS ARE EXPECTED MONDAY THROUGH
TUESDAY IN HEAVY RAIN AND FOG. MVFR CONDITIONS ARE LIKELY
WEDNESDAY AND THURSDAY AS LOW PRESSURE BEGINS TO MOVE AWAY. STRONG
WINDS IN THE 25-35 KT RANGE ARE LIKELY MONDAY AND TUESDAY BEFORE
DIMINISHING TO 10-15 KTS.

&&

.MARINE...
SHORT TERM...WINDS AND SEAS WILL INCREASE TOMORROW AND TOMORROW
NIGHT. EXPECT GALE WARNING CRITERIA TO BE MET BY LATE SUNDAY NIGHT
AS EASTERLY WINDS INCREASE AHEAD OF SANDY. STORM WATCH IS IN
EFFECT FOR MONDAY...SO NO OTHER HEADLINES EXPECTED BEFORE THEN.

LONG TERM...STORM WATCH IN EFFECT THROUGH LATE MONDAY NIGHT WITH
GALES LIKELY NEEDED FOR TUESDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
     FOR MEZ012>014-018>028.
NH...HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
     FOR NHZ003>010-013-014.
MARINE...STORM WATCH FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT
     FOR ANZ150>154.

&&

SYNOPSIS...POHL
NEAR TERM...POHL
SHORT TERM...POHL
LONG TERM...HANES
AVIATION...HANES/POHL
MARINE...HANES/POHL
Hazardous weather outlook, Oct 27, 4:10 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
410 PM EDT SAT OCT 27 2012

MEZ007>009-NHZ001-002-282015-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
410 PM EDT SAT OCT 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012>014-018>028-NHZ003>010-013-014-282015-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
410 PM EDT SAT OCT 27 2012

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

ANZ150>154-282015-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
410 PM EDT SAT OCT 27 2012

...STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:09 PM EDTStorm WatchGYX11 hr

Nearby

High Wind Watches in Maine, 2012High Wind Watches in New Hampshire, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.